Alert archive / Arizona / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 11, NWS Phoenix, AZ

July 13, 2012Imperial County, California; La Paz County, Yuma County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 13, 2012, 6:42 PM PDT for Imperial County, California; La Paz County, Yuma County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2012, 6:42 PM PDT (01:42 UTC)
Expired
Jul 13, 2012, 7:25 PM PDT
In force
43 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA

The radar

The Yuma radar (KYUX), 78 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 1.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2012-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2012-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WUUS55 KPSR 140142
SVRPSR
AZC012-027-CAC025-140245-
/O.NEW.KPSR.SV.W.0011.120714T0142Z-120714T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
642 PM MST FRI JUL 13 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
  THIS INCLUDES THE CITY OF MARTINEZ LAKE...
  WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA...
  SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 745 PM MST/745 PM PDT/

* AT 637 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES NORTHWEST OF YUMA
  PROVING GROUND...OR 14 MILES NORTH OF MARTINEZ LAKE...AND MOVING
  NORTH AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  CIBOLA...YUMA PROVING GROUND...IMPERIAL DAM...HIGHWAY 95.

LAT...LON 3339 11485 3341 11428 3289 11437 3288 11482
TIME...MOT...LOC 0140Z 174DEG 27KT 3320 11452

$$

CB
1 follow-up statement
233 
WWUS55 KPSR 140225
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
725 PM MST FRI JUL 13 2012

AZC012-027-CAC025-140232-
/O.CAN.KPSR.SV.W.0011.000000T0000Z-120714T0245Z/
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
725 PM MST FRI JUL 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IMPERIAL...WEST
CENTRAL YUMA AND SOUTHWESTERN LA PAZ COUNTIES IS CANCELLED...

THUNDERSTORMS IN THE WARNING AREA...IN THE AREA FROM CIBOLA SOUTH 
THROUGH MARTINEZ LAKE AND NORTH YUMA...HAVE DECREASED IN INTENSITY 
SINCE 7 PM AND ARE NO LONGER AT SEVERE LEVELS. THUNDERSTORMS WITH 
LOCALLY HEAVY RAIN WILL PERSIST IN THE WARNING AREA THROUGH AT LEAST 
8 PM AND A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE AREA. GUSTY 
WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THE STRONGER STORMS.

AT OF 715 PM...NO REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3339 11485 3341 11428 3289 11437 3288 11482
TIME...MOT...LOC 0222Z 174DEG 27KT 3351 11456

$$

CB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM PDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 13, 3:30 PM PDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST FRI JUL 13 2012

.SYNOPSIS...
MONSOONAL MOISTURE WILL PERSIST ACROSS THE DESERT
SOUTHWEST...RESULTING IN ABOVE AVERAGE RAIN CHANCES AND BELOW NORMAL
TEMPERATURES THROUGH EARLY NEXT WEEK. A WARMING TREND WITH DRIER
CONDITIONS IS EXPECTED BY THE MIDDLE OF NEXT WEEK AS AN AREA OF HIGH
PRESSURE BUILDS ACROSS THE REGION.

&&

.DISCUSSION...
WELL DEFINED CIRCULATION CENTER OVER INLAND SOUTHERN CALIFORNIA HAD
PULLED SEVERAL SMALL RIPPLES IN THE CYCLONIC ONSHORE FLOW INTO SWRN
ARIZONA THE PAST 12-24 HOURS. A COUNTERPART ANTI-CYCLONE OVER CNTRL
SONORA MEXICO WAS CREATING A VERY FAVORABLE STRONGLY DIFLUENT FLOW
OVER BASICALLY THE ENTIRE STATE OF ARIZONA. VERY HIGH PWATS
(OBJECTIVELY ANALYZED BETWEEN 1.3 AND 2.0 INCHES) ENVELOPED THE
REGION...WITH A PLUME OF IMPRESSIVE LOW/MID LEVEL DEWPOINTS FOCUSED
INTO SOUTHERN ARIZONA (H8 AOA +16C/H7 AOA +9C). ALTHOUGH
MORNING/EARLY AFTERNOON ACCAS SHRA/TSRA HAD CONTAMINATED THE
ATMOSPHERE OVER PARTS OF THE REGION LIMITING OVERALL SFC BASED
INSTABILITY...MLCAPES AOA 1000 J/KG WERE FEEDING NEWLY FORMED
THUNDERSTORMS IN SRN ARIZONA...WITH RAPID CLEARING TO THE NORTH
AIDING IN LATE DAY DESTABILIZATION.

GIVEN THE VERY FAVORABLE DYNAMIC ENVIRONMENT AND DEEP UNIDIRECTIONAL
SOUTHERLY SHEAR COMPONENT...THE POTENTIAL FOR NORTH-SOUTH ALIGNED
TRAINING ECHOES IS A DISTINCT POSSIBILITY. INSTANTANEOUS RAINFALL
RATES AOA 2.0 INCHES/HOUR HAVE AND WILL BE COMMON ACROSS MUCH OF THE
AREA...AND FEEL COVERAGE WARRANTED A FLASH FLOOD WATCH.
CORRESPONDINGLY...HAVE INCREASED POPS AND QPF ACROSS THE
BOARD...WITH MUCH OF THE CWA IN A LIKELY CATEGORY AND BASIN AVERAGE
QPF AOA 0.25 INCHES. SUBSIDENCE AND DRIER AIR ALOFT BEHIND THE WAVE
LIFTING TO THE NORTHEAST INTO SWRN UTAH SHOULD LIFT THE BULK OF
PRECIPITATION NORTH OF THE FORECAST AREA OVERNIGHT (THOUGH A FEW
LINGERING SHOWERS COULD AFFECT CNTRL ARIZONA INTO THE MORNING HOURS).

WHILE THE FIRST VORT MAX LIFTS NORTHEAST TONIGHT...ELONGATED TROUGH
AXIS AND PV ANOMALY STILL REMAINS STRETCHED OUT TO THE WEST. LARGER
UNCERTAINTY EXISTS REGARDING RENEWED CONVECTIVE DEVELOPMENT SATURDAY
AFTERNOON...WITH THE POTENTIAL FOR A WORKED OVER ENVIRONMENT AS WELL
AS SUBSIDENCE AND LIMITED DIFLUENCE ON THE RIGHT FRONT SIDE OF THE
JET STREAK. GLOBAL MODEL QPF RESPONSE IS RATHER ROBUST GIVEN VERY
MOIST AIRMASS...WHILE MORE HIGH RESOLUTION MODELS ARE NOT AS
AGGRESSIVE WITH QPF RESPONSE. KEPT SOME LOWER CHANCE POPS INCLUDED
IN THE FORECAST...THOUGH FEEL MOST ACTIVITY WILL REMAIN OUTSIDE THE
FORECAST AREA.

ON THE OTHER HAND...THE JET STREAK AND MAIN VORT CENTER WILL LIFT
THROUGH THE REGION ON SUNDAY...PLACING MUCH OF THE AREA IN THE
FAVORABLE RIGHT ENTRANCE REGION AND DIFLUENT AREA. FLOW ALOFT WILL
BECOME FAR MORE SOUTHWESTERLY...WHICH SHOULD DRY OUT THE WESTERN
GRIDS...BUT FOCUS ACTIVITY ALONG THE HIGHER TERRAIN NORTH AND EAST
OF PHOENIX. PWATS WILL REMAIN RATHER HIGH (AOA 1.5 INCHES)...WHILE
DEEP LAYER SHEAR AND MIDLEVEL LAPSE RATES INCREASE...OWING TO THE
POSSIBILITY OF MORE ORGANIZED THUNDERSTORM ACTIVITY.

MODELS ARE IN GENERALLY GOOD AGREEMENT THROUGH NEXT WEEK...DEPICTING
A GRADUAL DRYING TREND THROUGH TUE AS A BROAD TROUGH PERSISTS ACROSS
THE WESTERN CONUS AND THE MONSOON RIDGE IS EJECTED EASTWARD.
TEMPERATURES WILL ALSO REMAIN BELOW AVERAGE THROUGH AT LEAST WED.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA AND KSDL... A VERY MOIST
ATMOSPHERE WILL PERSIST BRINGING PERIODS OF ISOLATED TO SCATTERED
THUNDERSTORMS TO THE AREA INTO TONIGHT. THE BEST TIMEFRAME FOR
STORMS WILL BE DURING THE EVENING HOURS ACROSS SOUTH-CENTRAL
ARIZONA. HOWEVER...ISOLATED SHOWERS OR THUNDERSTORMS WILL BE
POSSIBLE THROUGH THE REST OF TODAY AND THROUGH TONIGHT. STRONGER
THUNDERSTORMS MAY PRODUCE GUSTY WINDS TO 40 MPH...ALONG WITH THE
THREAT OF OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. CLOUD BASES
WILL GENERALLY REMAIN IN THE 6-8K FT RANGE...BUT COULD BRIEFLY DROP
DURING PERIODS OF PROLONGED RAINFALL.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE AFTERNOON INTO THE EVENING HOURS. ANY THUNDERSTORMS THAT
AFFECT AIRFIELDS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS TO 40
MPH...LIGHTNING...AND BRIEF HEAVY RAINFALL. SKIES WILL REMAIN PARTLY
CLOUDY WITH BASES GENERALLY AROUND 6-8K FT. THE SHOWER AND
THUNDERSTORM ACTIVITY WILL DECREASE BY LATE EVENING AND ESPECIALLY
OVERNIGHT INTO SATURDAY MORNING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
CONDITIONS WILL BEGIN TO DRY OUT NEXT WEEK WITH DECREASING CHANCES
OF SHOWERS AND THUNDERSTORMS. BY WEDNESDAY...ONLY SLIGHT CHANCES
ACROSS THE FAR EASTERN TERRAIN WILL REMAIN...LASTING THROUGH THE END
OF THE WEEK. MINIMUM HUMIDITIES WILL LOWER EACH DAY MONDAY THROUGH
WEDNESDAY FROM WEST TO EAST WITH MOST LOWER DESERT LOCATIONS SEEING
MINIMUM HUMIDITIES IN THE TEENS. OVERALL...OVERNIGHT RECOVERIES WILL
BE FAIR TO GOOD EACH NIGHT.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH THROUGH LATE TONIGHT AZZ020>024-026>028.

CA...FLASH FLOOD WATCH THROUGH LATE TONIGHT CAZ030>032.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH/MO
AVIATION...KUHLMAN
FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Jul 13, 4:03 PM PDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
403 PM MST FRI JUL 13 2012

AZZ021>023-026>028-142315-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
403 PM MST FRI JUL 13 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH TONIGHT. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND
LOCALIZED FLOODING. THERE ALSO MAY BE A FEW WIND GUSTS TO AROUND 40
MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY...WITH A SOMEWHAT
BETTER CHANCE ON SUNDAY. ANY OF THESE STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL ALONG WITH STRONG GUSTY WINDS. A GRADUAL DRYING TREND
IS EXPECTED EARLY NEXT WEEK...THOUGH A FEW AFTERNOON AND EVENING
THUNDERSTORMS WILL REMAIN IN THE FORECAST UNTIL TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ024-142315-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
403 PM MST FRI JUL 13 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH TONIGHT. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND
LOCALIZED FLOODING. THERE ALSO MAY BE A FEW WIND GUSTS TO AROUND 40
MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE
FORECAST UNTIL AT LEAST TUESDAY. ANY OF THESE STORMS COULD PRODUCE
LOCALLY HEAVY RAINFALL ALONG WITH STRONG GUSTY WINDS. ISOLATED
THUNDERSTORMS MAY BE POSSIBLE THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ025-CAZ033-142315-
YUMA/MARTINEZ LAKE AND VICINITY-IMPERIAL COUNTY-
403 PM MST FRI JUL 13 2012 /403 PM PDT FRI JUL 13 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA AND
EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A WELL ABOVE-AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN AND LOCALIZED FLOODING...AS WELL AS WIND GUSTS IN EXCESS
OF 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A GRADUAL DRYING TREND IS EXPECTED THIS WEEKEND...THOUGH ISOLATED
THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ020-CAZ030>032-142315-
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
403 PM MST FRI JUL 13 2012 /403 PM PDT FRI JUL 13 2012/

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL
ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A WELL ABOVE-AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAIN AND LOCALIZED FLOODING...AS WELL AS WIND GUSTS IN
EXCESS OF 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A GRADUAL DRYING TREND IS EXPECTED...THOUGH ISOLATED THUNDERSTORMS
WILL REMAIN IN THE FORECAST THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 13, 4:46 PM PDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
446 PM MST FRI JUL 13 2012

CAZ032-033-140030-
RIVERSIDE CA-IMPERIAL CA-
446 PM PDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 530 PM PDT

AT 443 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES SOUTH OF DESERT CENTER...MOVING NORTH AT
15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 10 BETWEEN BLYTHE AND CHIRIACO SUMMIT...
  DESERT CENTER...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3369 11562 3385 11524 3371 11478 3332 11497
      3340 11508 3334 11569
TIME...MOT...LOC 2345Z 186DEG 12KT 3346 11531

WOODALL
Special weather statement, Jul 13, 5:16 PM PDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
516 PM MST FRI JUL 13 2012

AZZ026-140115-
YUMA AZ-
516 PM MST FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 615 PM MST

AT 508 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SCATTERED STRONG THUNDERSTORMS FROM 13 MILES SOUTH OF MOHAWK...TO
NEAR WELLTON...MOVING NORTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE TACNA...AND INTERSTATE 8 BETWEEN MOHAWK
AND WELLTON.

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3262 11402 3267 11429 3289 11418 3301 11395
      3288 11361 3245 11367 3238 11379
TIME...MOT...LOC 0012Z 181DEG 5KT 3255 11378

SAWTELLE
Special weather statement, Jul 13, 5:21 PM PDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
521 PM MST FRI JUL 13 2012

AZZ026-140115-
YUMA AZ-
521 PM MST FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 615 PM MST

AT 508 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF SCATTERED STRONG THUNDERSTORMS FROM 13 MILES SOUTH OF
MOHAWK...TO NEAR WELLTON...MOVING NORTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE TACNA...AND INTERSTATE 8 BETWEEN MOHAWK
AND WELLTON.

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3262 11402 3267 11429 3289 11418 3301 11395
      3288 11361 3245 11367 3238 11379
TIME...MOT...LOC 0012Z 181DEG 5KT 3255 11378

SAWTELLE
Local storm report, Jul 13, 5:29 PM PDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
529 PM MST FRI JUL 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HEAVY RAIN       3 ENE CLAYPOOL          33.45N 110.77W
07/13/2012  M0.40 INCH       GILA               AZ   TRAINED SPOTTER

            1 8 INCH HAIL AND .40 INCH OF RAIN IN 45 MINUTES.
            SLACKING OFF NOW.

&&

EVENT NUMBER PSR1200123

MP
Special weather statement, Jul 13, 5:37 PM PDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
537 PM MST FRI JUL 13 2012

CAZ031-032-140115-
RIVERSIDE CA-
537 PM PDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 615 PM PDT

AT 531 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MIDLAND...MOVING NORTH AT 15 MPH. THE STORM
WAS MOSTLY OVER OPEN COUNTRY...BUT MAY AFFECT MOTORISTS ON MIDLAND
ROAD.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LAT...LON 3408 11503 3406 11468 3382 11465 3380 11489
TIME...MOT...LOC 0035Z 158DEG 11KT 3392 11479

CB
Local storm report, Jul 13, 5:38 PM PDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
538 PM MST FRI JUL 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     FLASH FLOOD      11 SSW SALTON CITY      33.12N 116.02W
07/13/2012                   IMPERIAL           CA   DEPT OF HIGHWAYS

            CHP REPORTED CLOSURE OF CA SR 78 W OF JUNCTION WITH 86
            DUE TO FLOODING. REPORTS OF SEVERAL VEHICLES IN WASHES
            AND ADDITIONAL ROADWAY FLOODING.

&&

EVENT NUMBER PSR1200124

NOLTE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:30 PM PDTSevere Thunderstorm WarningPSRImperial, Riverside60 min
Jul 13, 5:45 PM PDTAreal Flood AdvisoryPSRRiverside2 hr
Jul 13, 6:08 PM PDTFlash Flood WarningPSRRiverside112 min
Jul 13, 6:35 PM PDTAreal Flood AdvisoryPSRImperial115 min
Jul 13, 6:54 PM PDTFlash Flood WarningPSRImperial111 min
Jul 13, 7:30 PM PDTAreal Flood AdvisoryPSRImperial, Riverside2 hr
Jul 13, 8:38 PM PDTFlash Flood WarningPSRImperial112 min
Jul 13, 10:05 PM PDTAreal Flood AdvisoryPSRImperial3 hr
Jul 13, 10:28 PM PDTAreal Flood AdvisoryPSRImperial3 hr
Jul 14, 4:35 PM PDTSpecial Weather StatementPSRImperial55 min
Jul 14, 4:44 PM PDTAreal Flood AdvisoryPSRRiverside78 min
Jul 13, 5:16 PM PDTSpecial Weather StatementPSRYuma59 min
Jul 13, 5:21 PM PDTSpecial Weather StatementPSRYuma54 min
Jul 13, 5:37 PM PDTSpecial Weather StatementPSR38 min
Jul 13, 6:02 PM PDTFlash Flood WarningPSRLa Paz, Yuma118 min
Jul 13, 7:57 PM PDTAreal Flood AdvisoryPSRLa Paz, Yuma2 hr
Jul 13, 8:33 PM PDTAreal Flood AdvisoryPSRLa Paz117 min
Jul 13, 9:47 PM PDTAreal Flood AdvisoryPSRLa Paz118 min
Jul 14, 11:01 AM PDTSpecial Weather StatementPSRLa Paz44 min
Jul 14, 11:37 AM PDTAreal Flood AdvisoryPSRLa Paz113 min
Jul 14, 11:40 AM PDTAreal Flood AdvisoryPSRLa Paz2 hr
Jul 14, 11:52 AM PDTSpecial Weather StatementPSRLa Paz38 min
Jul 14, 12:15 PM PDTAreal Flood AdvisoryPSRLa Paz2 hr
Jul 14, 12:34 PM PDTFlash Flood WarningPSRLa Paz3 hr
Jul 14, 12:38 PM PDTFlash Flood WarningPSRLa Paz3 hr
Jul 14, 12:49 PM PDTFlash Flood WarningPSRMaricopa3 hr
Jul 14, 1:20 PM PDTAreal Flood AdvisoryPSRMaricopa115 min
Jul 14, 2:02 PM PDTFlash Flood WarningPSRMaricopa3 hr
Jul 14, 2:28 PM PDTSpecial Weather StatementPSR47 min
Jul 14, 2:32 PM PDTAreal Flood AdvisoryPSRMaricopa, Pinal118 min
Jul 14, 2:42 PM PDTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Jul 14, 2:51 PM PDTAreal Flood AdvisoryPSRGila114 min
Jul 14, 2:53 PM PDTAreal Flood AdvisoryPSRLa Paz, Maricopa112 min
Jul 14, 3:01 PM PDTSevere Thunderstorm WarningPSRGila59 min
Jul 14, 3:14 PM PDTFlash Flood WarningPSRLa Paz2 hr
Jul 14, 3:21 PM PDTAreal Flood AdvisoryPSRMaricopa114 min
Jul 14, 3:23 PM PDTBlowing Dust AdvisoryPSR97 min
Jul 14, 3:27 PM PDTFlash Flood WarningPSRLa Paz, Maricopa2 hr
Jul 14, 3:35 PM PDTAreal Flood AdvisoryPSRMaricopa115 min
Jul 14, 3:35 PM PDTSpecial Weather StatementPSR40 min
Jul 14, 3:43 PM PDTSevere Thunderstorm WarningPSRMaricopa, Pinal47 min
Jul 14, 3:44 PM PDTSpecial Weather StatementPSR46 min
Jul 14, 3:48 PM PDTFlash Flood WarningPSRMaricopa, Pinal117 min
Jul 14, 4:30 PM PDTAreal Flood AdvisoryPSRLa Paz, Yuma90 min
Jul 14, 4:50 PM PDTFlash Flood WarningPSRMaricopa2 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2012Severe Thunderstorm Warnings in California, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.